MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5+ R; KNEE FEMUR CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5+ R; KNEE FEMUR CEMENTED
Model Number 02.12.0025R
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 march 2023.Lot 162692: (b)(4) items manufactured and released on 24-jun-2016.Expiration date: 2021-may-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved batch review performed on 24 march 2023 gmk-sphere 02.07.1204r tibial tray fixed cemented size 4 r (k090988) lot 163309: (b)(4) items manufactured and released on 26-aug-2016.Expiration date: 2021-jul-25.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988) lot 162487: (b)(4) items manufactured and released on 28-jul-2016.Expiration date: 2021-jul-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: 6.25 years after primary cemented tka, the tibial tray subsides significantly and needs replacement.Normally, subsidence of tibial trays, particularly cemented ones, is due either to insufficient cortical coverage or to decreasing bone quality at metaphyseal tibia.In this case, though we were not given the postop xrays, we tend to think that the reason for subsidence is decreased bone quality, because insufficient coverage would not have granted 6 years of good performance.Therefore, there is no reason to suspect either a defective device or a technical error at the origin of this adverse event.Image investigation performed by medacta r&d knee manager: revision surgery of a gmk sphere implant after 6 years from primary implantation due to tibial subsidence.An image of the bone after explantation has been sent with the complaints.From the image sent, we can see that the tibial baseplate was sunk into the bone, in both sides but mainly in the lateral side.A re-modelling of the bone to accommodate the sinking of the baseplate can be noted.From investigation of the image sent, there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
The patient came in reporting knee pain due to all implants being loose and the cause of the loose implants is unknown.About 6 years and 3 months after the primary surgery, the surgeon revised all components and the surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5+ R
Common Device Name
KNEE FEMUR CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16761594
Report Number3005180920-2023-00264
Device Sequence Number14218990
Product Code JWH
UDI-Device Identifier07630030862427
UDI-Public07630030862427
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2021
Device Model Number02.12.0025R
Device Catalogue Number02.12.0025R
Device Lot Number162692
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale